Geometric & Functional Analysis GAFA

, Volume 7, Issue 5, pp 917–935 | Cite as

Kazhdan's Property T and the Geometry of the Collection of Invariant Measures

  • E. Glasner
  • B. Weiss


For a countable group G and an action (X, G) of G on a compact metrizable space X, let M G (X) denote the simplex of probability measures on X invariant under G. The natural action of G on the space of functions \( \Omega = \{ 0,1 \}^G \), will be denoted by \( (\Omega, G) \). We prove the following results.¶(i) If G has property T then for every (topological) G-action (X, G), M G (X), when non-empty, is a Bauer simplex (i.e. the set of ergodic measures (extreme points) in M G (X) is closed).¶(ii) G does not have property T if the simplex M G \( (\Omega) \) is the Poulsen simplex (i.e. the ergodic measures are dense in M G \( (\Omega) \)).¶For G a locally compact, second countable group, we introduce an appropriate G-space \( (\Sigma, G) \) analogous to the G-space \( (\Omega, G) \) and then prove similar results for this more general case.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel 1997

Authors and Affiliations

  • E. Glasner
    • 1
  • B. Weiss
    • 2
  1. 1.Eli Glasner, Sackler Faculty of Exact Sci., Tel Aviv University, Tel Aviv, Israel, e-mail: IL
  2. 2.Benjamin Weiss, Mathematical Institute, Hebrew University, Jerusalem, Israel, e-mail: IL

Personalised recommendations